MAUDE Adverse Event Report: CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002530X
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the surgeon chose a 2.5-300mm saber percutaneous transluminal angioplasty (pta) balloon for dilation.Upon opening the outer packaging, it was found that the sterile packaging bag was already open.Therefore, a new 2.5 balloon was used for the surgery.There was no reported injury to the patient.Additional information and device return was requested; however, neither were obtained after multiple attempts made.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the surgeon chose a 2.5-300 mm saber percutaneous transluminal angioplasty (pta) balloon for dilation.Upon opening the outer packaging, it was found that the sterile packaging bag was already open.Therefore, a new 2.5 balloon was used for the surgery.There was no reported injury to the patient.Additional information was requested; however, the information was not obtained after multiple attempts.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the surgeon chose a 2.5-300mm saber percutaneous transluminal angioplasty (pta) balloon for dilation.Upon opening the outer packaging, it was found that the sterile packaging bag was already open.Therefore, a new 2.5 balloon was used for the surgery.There was no reported injury to the patient.Additional information was requested; however, the information was not obtained after multiple attempts.The device and packaging were returned for evaluation.A non-sterile ¿saber 2.5mm30cm 150¿ device was received coiled inside a clear plastic bag, along with its outer box.The device was unpacked for product evaluation.A thorough visual inspection revealed no damage or anomalies to the device.The outer box was also inspected and showed no signs of damage; however, it was received in an open state.Inside the box, the pouch containing the plastic tray and protective tube was found.The plastic tray was intact with no signs of damage.The pouch exhibited no signs of fraying, splitting, or tearing.However, the side of the pouch that is typically sealed during manufacturing was open, and the seal was missing.No additional irregularities were observed.The open side of the pouch was examined using a vision system, which confirmed that there was no visible evidence to indicate the pouch had ever been sealed.A product history record (phr) review of lot 82320138 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The ¿packaging/pouch/box compromised sterility - seal open¿ was observed during analysis of the returned device and packaging.However, the exact cause cannot be determined.According to microscopic analysis of the returned packaging, no seal pattern markings were present on the portion of the pouch as expected.Therefore, it appears the reported event is related to the manufacturing process and the supplier was notified.According to the warnings in the instructions for use which is not intended to mitigate risk, ¿this product is designed and intended for single use.It is not designed to undergo reprocessing and re-sterilization after initial use.Reuse of this product, including after reprocessing and/or re-sterilization, may cause a loss of structural integrity which could lead to a failure of the device to perform as intended and may lead to a loss of critical labeling/use information all of which present a potential risk to patient safety.Do not use if inner package is opened or damaged.¿ the reported condition appears potentially related to manufacturing.Based on the current assessment and available data, escalation is not warranted at this time.The issue will continue to be monitored through routine trending and surveillance activities.The supplier has been notified accordingly.
 
Event or Problem Description
As reported, the surgeon chose a 2.5-300mm saber percutaneous transluminal angioplasty (pta) balloon for dilation.Upon opening the outer packaging, it was found that the sterile packaging bag was already open.Therefore, a new 2.5 balloon was used for the surgery.There was no reported injury to the patient.Additional information was requested; however, the information was not obtained after multiple attempts.The device will be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key22087523
Report Number3007635982-2025-00113
Device Sequence Number20559493
Product Code LIT
UDI-Device Identifier20705032069295
UDI-Public(01)20705032069295(17)270831(10)82320138
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48002530X
Device Lot Number82320138
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer05/30/2025
07/08/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date06/24/2025
08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE, CATHETER.; OCCLUDER.; PUNCTURE SHEATH.
Patient SexUnknown